Alert archive / New York / Tornado Warnings in 2006
Tornado Warning 1, NWS New York, NY
NWS New York, NY issued this tornado warning at Jul 12, 2006, 3:43 PM EDT for Westchester County, New York. It was in force for 20 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2006, 3:43 PM EDT (19:43 UTC)
- Expired
- Jul 12, 2006, 4:03 PM EDT
- In force
- 20 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
County Westchester County, NY
The radar
The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:50 PM EDT | TSTM WND DMG | White Plains, NY | 2 LARGE TREES FELL ON TRACK, UPPER HARLEM LINE ON METRO NORTH BETWEEN VALHALA AND HAWTHORNE STATIONS IN NORTH WHITE PLAINS |
| Jul 12, 3:50 PM EDT | TORNADO | Tarrytown, NY | POSSIBLE TORNADO TOUCHDOWN WITH TREES DOWN AND WIRES DOWN. |
| Jul 12, 3:55 PM EDT | TSTM WND DMG | Hawthorne, NY | UNCONFIRMED TORNADO DAMAGE, BUILDING COLLAPSED WITH PEOPLE TRAPPED |
| Jul 12, 3:55 PM EDT | TORNADO | Hawthorne, NY | TORNADO DAMAGE, BUILDING COLLAPSED WITH PEOPLE TRAPPED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 12:42 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KOKX 121943 TOROKX NYC119-122015- /O.NEW.KOKX.TO.W.0001.060712T1943Z-060712T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE UPTON NY 343 PM EDT WED JUL 12 2006 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK... * UNTIL 415 PM EDT... * AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TARRYTOWN...MOVING EAST AT 20 MPH. * THE TORNADO IS WILL BE NEAR... WHITE PLAINS BY 350 PM. HARRISON BY 355 PM. PORT CHESTER BY 400 PM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY EVENING FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4115 7395 4098 7393 4099 7365 4113 7364 $$ MALOIT
2 follow-up statements
000 WWUS51 KOKX 121948 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 347 PM EDT WED JUL 12 2006 NYC119-122015- /O.CON.KOKX.TO.W.0001.000000T0000Z-060712T2015Z/ WESTCHESTER NY- 347 PM EDT WED JUL 12 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTHERN WESTCHESTER COUNTY... AT 343 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TARRYTOWN...MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... THORNWOOD...PLEASANTVILLE AND WHITE PLAINS BY 355 PM. HARRISON BY 400 PM. ARMONK...RYE BROOK AND 6 MILES NORTH OF PORT CHESTER BY 405 PM. A WATERSPOUT WAS REPORTED EARLIER WITH THIS STORM NEAR THE TAPPAN ZEE BRIDGE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY EVENING FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4115 7395 4098 7393 4099 7365 4113 7364 $$ MALOIT
000 WWUS51 KOKX 122003 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 403 PM EDT WED JUL 12 2006 NYC119-122013- /O.CAN.KOKX.TO.W.0001.000000T0000Z-060712T2015Z/ WESTCHESTER NY- 403 PM EDT WED JUL 12 2006 ...THE TORNADO WARNING FOR SOUTHERN WESTCHESTER COUNTY IS CANCELLED... THE STORM HAS MOVED OUT OF THE AREA THEREFORE THE WARNING HAS BEEN CANCELLED. PLEASE REPORT ANY HAIL OR DOWNED TREES TO YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY EVENING FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4115 7395 4098 7393 4099 7365 4113 7364 $$ MALOIT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Jul 12, 3:25 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 12, 3:25 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
325 PM EDT THU JUL 12 2006
.NEAR TERM (THROUGH 8 PM THIS EVENING)...
A TORNADO WATCH REMAINS IN EFFECT FOR THE LOWER HUDSON VALLEY AND
NORTHERN NJ UNTIL 8 PM.
HIGH VERTICAL WIND SHEAR WITHIN THE LOW LEVEL BOUNDARY SOUTH OF THE
OUTFLOW BOUNDARY TO OUR NORTH COULD PRODUCE DAMAGING WINDS WITH
ISOLATED TORNADOES WITHIN THE WATCH AREA.
A FLOOD WATCH REMAINS IN EFFECT FOR THE LOWER HUDSON
VALLEY...PASSAIC AND BERGEN COUNTIES IN NJ AND SOUTHERN CT
ALTHOUGH TSTM CELLS ARE MOVING WITH AN AVERAGE VELOCITY OF 250 DEGS
AT 25 KTS...TRAINING OF THESE STORMS WITHIN THE LOW LEVEL MOISTURE
CONVERGENCE ZONE SOUTH OF THE OUTFLOW BOUNDARY COULD STILL PRODUCE
FLOODING. FOR THIS REASON...THE FLOOD WATCH WILL CONTINUE FOR THE
AREA ABOVE.
LOW PRESSURE NORTHEAST OF DETROIT WILL TRACK NORTHEAST...RIDING
ALONG A STATIONARY FRONT ACROSS UPSTATE NY. RAIN CHANCES WILL BE ON
THE INCREASE AS THIS LOW MOVES EAST...STRENGTHENING THE LOW-LEVEL
CONVERGENCE AND DRAGGING A COLD FRONT SOUTHEAST ACROSS THE OH
VALLEY. THE PRE-FRONTAL TROUGH/OUTFLOW BOUNDARY WILL SERVE AS THE
FOCUS FOR AFTERNOON AND EVE TSTMS. AS SHORT WAVE ENERGY TRAVERSES
THE TROUGH...CONVECTION WILL LIKELY SHIFT EAST INTO THE TRI-STATE
AREA.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
LOW CONTINUES SLOW TRACK TO THE EAST ACROSS AND OFF THE NEW ENGLAND
COAST BY THURSDAY MORNING. AS THE TRAILING COLD FRONT SAGS SLOWLY
SE...NUMEROUS SHOWERS AND TSTMS WILL PREVAIL...ESPECIALLY UNTIL AT
LEAST MIDNIGHT. I DECIDED TO INCREASE POPS TO CATEGORICAL ACROSS THE
ENTIRE REGION OVERNIGHT.
COLD FRONT TRAILING FROM THIS LOW WILL MOVE THROUGH THE AREA BY LATE
AFTERNOON. AREA STILL IN THE WARM AND HUMID AIRMASS SO WILL CONTINUE
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER
VALUES LOWERING THURSDAY...TO 1.5 TO 2.0 INCHES. COULD STILL SEE
SOME HEAVY RAINFALL BUT WILL BE SHORTER DURATION AND DO NOT
ANTICIPATE ADDITIONAL FLOODING PROBLEMS.
DRIER AIR MOVES IN BEHIND THE FRONT THURSDAY NIGHT INTO FRIDAY AS
WEAK HIGH BUILDS DOWN ACROSS NEW ENGLAND. COLD FRONT STALLS IN THE
MID ATLANTIC. AIRMASS NOT THAT MUCH COOLER BEHIND THE FRONT...AND
WITH SUNSHINE MODIFYING THE AIR WILL SEE TEMPERATURES IN THE UPPER
80S TO LOWER 90S FRIDAY.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
WE CLOSELY FOLLOWED THE HPCS LATEST FORECAST GUIDANCE...WHICH
SHOWED HIGH PRESSURE OVER THE REGION FOR SATURDAY. A STATIONARY
FRONT AND WAVE OF LOW PRESSURE ACROSS THE SOUTHERN MID ATLANTIC IS
FORECAST TO DRIFT SLOWLY NE...CAUSING PERIODS OF CLOUDS ALONG WITH A
CHC OF SHOWERS AND TSTMS SUNDAY AND MONDAY. THIS WILL BE FOLLOWED BY
A STRONGER COLD FRONT MOVING SE ACROSS THE REGION...WHICH COULD
PRODUCE SEVERE WEATHER LATE TUE INTO WEDNESDAY.
&&
.AVIATION...
GENERALLY LOOKING AT VFR CEILINGS AND MVFR VSBYS IN FOG/HAZE THROUGH
THE OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL OCCASIONALLY PRODUCE
MVFR CEILINGS THROUGH THIS EVENING...WHILE WINDS WINDS WILL VEER
AROUND FROM THE SW TO W BY MORNING AS THE COLD FRONT APPROACHES FROM
THE NW. SOME OF THE STORMS WILL PRODUCE TORRENTIAL RAINFALL AND
GUSTY WINDS. A STRENGTHENING LOW-LEVEL JET THIS EVENING MAY PRODUCE
LLWS OF +/- 10 KT THROUGH THE OVERNIGHT. CONFIDENCE FOR LATE
AFTERNOON AND EARLY EVENING THUNDERSTORMS IS HIGH..ESPECIALLY FOR
THE NYC AND INLAND TERMINALS...TO A LESSER EXTENT THOUGH NEAR THE
COAST (KISP/KBDR/KGON). AFTER THE INITIAL ROUND OF CONVECTION THIS
AFTERNOON/EARLY THIS EVENING...ADDITIONAL CONVECTION IS POSSIBLE
OVERNIGHT...BUT CONFIDENCE IS LOW AT THIS TIME. THIS MAY BE BEST
HANDLED BY CARRYING A CB OVERNIGHT.
&&
.MARINE...
SEAS CONTINUE TO HOVER AROUND 4 FT THIS AFTERNOON...BUT WITH SW
FETCH...WILL SEE SEAS BUILDING TO 4-6 FT ON OCEAN WATERS THIS
EVENING AND CONTINUING THROUGH THROUGH THU.
WINDS MAY OCCASIONALLY GUST TO NEAR 25 KTS...ESPECIALLY ON EASTERN
OCEAN WATERS THIS EVENING...BUT WILL KEEP JUST BELOW ADVISORY
CRITERIA AS 25-30 KT WIND GUSTS SHOULD HAVE A HARD TIME MIXING DOWN
UNDER THE INVERSION.
WILL CONTINUE TO KEEP AN EYE FOR ANY TSTMS ON AREA WATERS...AS
STORMS WILL BE CAPABLE OF TORRENTIAL DOWNPOURS...HAIL...FREQUENT
LIGHTNING AND VERY GUSTY WINDS.
OTHERWISE...SEAS DROP TO 2-4 FT ON OCEAN WATERS BY THU NIGHT.S-SW
FLOW CONTINUES ON AREA WATERS THROUGH THE WEEKEND.
&&
.HYDROLOGY...
BECAUSE CONDITIONS REMAIN FAVORABLE FOR A SERIES OF TSTMS TO MOVE
ALONG THE SAME AREA OR TRAIN...A FLOOD WATCH FOR HEAVY RAINFALL
ACROSS MUCH OF CONNECTICUT AND INTO THE LOWER HUDSON VALLEY AND
PORTIONS OF NORTHEAST NEW JERSEY REMAINS IN EFFECT. RAINFALL IN
THESE AREAS COULD TOTAL 1.5 TO 2.0 INCHES WITH LOCALLY HIGHER
AMOUNTS. RAINFALL COULD LEAD TO FLOODING OR FLASH FLOODING OF
SMALLER RIVERS AND STREAMS. IN OTHER AREAS...1 TO 1.5 INCHES OF
RAINFALL IS POSSIBLE. LOCALIZED URBAN FLOODING WILL BE POSSIBLE IN
SOME OF THE HEAVIER SHOWERS.
ADDITIONAL RAINFALL IS POSSIBLE THURSDAY INTO THURSDAY EVENING WITH
ABOUT ONE QUARTER INCH. DRY WEATHER RETURNS LATE THURSDAY NIGHT INTO
FRIDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FOR CTZ005>012 FROM 4 PM WEDNESDAY TO 6 AM
THURSDAY.
NJ...FLOOD WATCH FOR NJZ002>004 FROM 4 PM WEDNESDAY TO 6 AM
THURSDAY.
TORNADO WATCH FOR NJZ002>006-011 UNTIL 8 PM WEDNESDAY.
NY...FLOOD WATCH FOR NYZ067>071 FROM 4 PM WEDNESDAY TO 6 AM
THURSDAY.
TORNADO WATCH FOR NYZ067>071 UNTIL 8 PM WEDNESDAY.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR
ANZ350-353 UNTIL 2 AM FRIDAY.
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ355
FROM 8 PM WEDNESDAY TO 2 AM FRIDAY.
&&
GCHazardous weather outlook, Jul 12, 4:46 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 446 AM EDT WED JUL 12 2006 CTZ005>012-NJZ002>004-NYZ067>071-131015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 446 AM EDT WED JUL 12 2006 ...FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT DEVELOPING SHOWERS AND THUNDERSTORMS TODAY COULD PRODUCE HEAVY RAIN LATE THIS AFTERNOON AND INTO TONIGHT. RAINFALL OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS COULD LEAD TO FLOODING OF SMALL STREAMS. HEAVY RAINFALL IN A BRIEF TIME COULD EVEN LEAD TO SOME FLASH FLOODING. SEE NYCFFAOKX FOR DETAILS. ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HAIL LATE THIS AFTERNOON AND INTO THIS EVENING. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR FLOOD AND/OR SEVERE WEATHER REPORTS TODAY AND TONIGHT. NJZ005-006-011-NYZ072>081-131015- ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 446 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON AND INTO TONIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE DAMAGING WINDS AND HAIL LATE THIS AFTERNOON AND INTO THIS EVENING. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY FOR SEVERE WEATHER REPORTS. ANZ350-353-131015- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 446 AM EDT WED JUL 12 2006 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS POSTED FOR HAZARDOUS SEAS OF 4 TO 6 FEET TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE WIND GUSTS TO NEAR 35 KTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT SEAS OF 4 TO 6 FT WILL CONTINUE UNTIL LATE THURSDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. ANZ355-131015- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 446 AM EDT WED JUL 12 2006 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS SMALL CRAFT SEAS OF AROUND 5 FT WILL BE DEVELOPING THIS EVENING AND CONTINUING THROUGH THE OVERNIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE WIND GUSTS TO NEAR 35 KTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL CONTINUE UNTIL LATE THURSDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. ANZ330-335-338-131015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 446 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE WIND GUSTS TO NEAR 35 KTS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 3:16 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 316 PM EDT WED JUL 12 2006 CTZ007-011-122000- NORTHERN MIDDLESEX-SOUTHERN MIDDLESEX- 316 PM EDT WED JUL 12 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR MIDDLESEX COUNTY... AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KILLINGWORTH...OR NEAR CHESTER...AND MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR EAST HADDAM BY 325 PM. SMALL HAIL...AND WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Jul 12, 3:29 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 329 PM EDT WED JUL 12 2006 NYZ069-070-122015- NORTHERN WESTCHESTER-ROCKLAND- 329 PM EDT WED JUL 12 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ROCKLAND AND WESTCHESTER COUNTIES... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAVERSTRAW...AND MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR YORKTOWN HEIGHTS BY 345 PM. NEAR MOUNT KISCO BY 350 PM. NEAR BEDFORD BY 400 PM. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. JC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:40 AM EDT | Flood Watch | OKX | Orange, Putnam, Rockland, Westchester | 24 hr |
| Jul 12, 2:39 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 51 min |
| Jul 12, 2:41 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 12, 4:03 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 12, 5:03 PM EDT | Special Marine Warning | OKX | 31 min | |
| Jul 12, 5:08 PM EDT | Special Marine Warning | OKX | 37 min | |
| Jul 12, 5:08 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Richmond | 37 min |
| Jul 12, 5:19 PM EDT | Flash Flood Warning | OKX | Kings, New York, Queens | 56 min |
| Jul 12, 5:21 PM EDT | Severe Thunderstorm Warning | OKX | Queens | 24 min |
| Jul 12, 5:27 PM EDT | Special Marine Warning | OKX | 66 min | |
| Jul 12, 6:15 PM EDT | Special Marine Warning | OKX | 47 min | |
| Jul 12, 6:16 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 14 min |
Nearby
Tornado Warnings in New York, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.